ADVERTISEMENT

Q. How to motivate myself?

Answered by
Dr. Sathya Prakash
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 01, 2017 and last reviewed on: Oct 04, 2021

Hi doctor,

I worry too much and lack motivation for doing anything.

#

Hi,

Welcome to icliniq.com.

  • Worrying too much and lack of motivation are commonly reported problems. Depending upon the exact cause, different solutions can be provided.
  • The good news is that this can be handled. Before I advise you I need to know if this is a recent phenomenon.
  • Are you feeling this way for the last few months or so? Was this after some major life event? Is your self-esteem and self-confidence also low?
  • Do you feel and think negative in general? If the answers to most of these questions are yes, then you are probably heading towards a depressive episode.
  • Again, I would like to remind you that it can be easily treated.
  • Assuming that you have no family history of bipolar disorder or yourself do not suffer from any other psychiatric illness or medical illness, you will improve very well with medicines such as Fluoxetine, Paroxetine, Escitalopram and Sertraline.
  • Since these are medicines, they will need to be started under the supervision of a psychiatrist. In the meantime, you can get a hemogram and serum TSH levels (thyroid-stimulating hormone) done to rule out any medical causes for your problems.

Revert back with the answers to the above questions to a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

I do not know when exactly started worrying too much, but it has happened to me since long time. It may be for about five to six years. Motivation problem is for the last one year. But, it did not happen after any event. Yes, my confidence is also low. Also, I do have negative thinking and it has always been a problem. After any incident, I used to think that could be worse.

#

Hi,

Welcome back to icliniq.com.

  • I suggest you capsule Prodep 20 mg (Fluoxetine), one capsule after breakfast for five days. Consult your specialist doctor, discuss with him or her and take the medicine with consent and alter the dose after five days.
  • Continue taking it for a month, but do not stop after that until you have consulted again. In two to three weeks time you will feel much better.
  • As the depression begins to lift, there may be an initial apparent worsening and anxiety. There is nothing to worry; it is only a sign that things are about to improve.
  • If you have sleep problems, then tablet Lonazep 0.25 mg (Clonazepam) one tablet at night daily will be helpful.
  • Get a serum TSH and hemogram done to make sure that there are no other medical problems. There is absolutely nothing to worry and soon you are going to get better.

The Probable causes:

Biological and stress.

Investigations to be done:

Serum TSH and complete hemogram.

Differential diagnosis:

Hypothyroidism to be ruled out.

Probable diagnosis:

Double depression.

Preventive measures:

Give more time for hobbies and friends.

Regarding follow up:

Revert back after a month to a psychiatrist online.---> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Do I need a drug other than Clonazepam to control non-stop panic attacks?

.. understand your concern. Anxiety and panic disorders are serious disorders and tend to recur. Clonazepam is a benzodiazepine drug and have good efficacy in controlling the symptoms of anxiety. The drug can control panic symptoms effectively but is...   Read full

I feel sad and depressed. I get a lot of negative thoughts. Please help me.

Hello doctor, I am 34 years old mom of a 5 year old. I am excessively tired and have a need to sleep at all times. I had CBC done, and my eosinophils are high, and my MPV is low, but everything else came back fine. My body aches, and I feel horrible....   Read full

Mirap and Clonazepam prescribed for anxiety and depression, Is it fine to take?

Age 40Y, Male, minor knee pain sometime ,TAK Tak Sound when sit on kness, no injury , Family Heridatory , suggest precaution in diet or medicine for future   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.